Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 200, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2002, 8:31 PM CDT for Rankin County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 13, 2002, 8:55 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 140131 SVRJAN MSC121-140155- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 831 PM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 855 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF PUCKETT...OR ABOUT 10 MILES NORTH OF MENDENHALL...MOVING EAST AT 20 MPH. * DAMAGING WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF DIMES ARE LIKELY WITH THIS STORM. LAT...LON 3217 8990 3207 8989 3208 8974 3219 8974
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU JUN 13 2002 CONVECTION FILLING IN ALONG OUTFLOW BOUNDARY FROM WRN TN INTO CENTRAL AR. CONVECTION TO DEVELOP SWD WITH TIME BUT WILL BE MOVING INTO SLIGHTLY MORE CAPPED AIR MASS. WILL SEE CONVECTION DEVELOP INTO NRN ZONES...HELPED BY APPROACH OF RELATIVELY WEAK SHORTWAVE THIS EVENING. MODELS SHOW STRONGER VORTLOBE MOVING INTO REGION AFTER MIDNIGHT...ASSOCIATED WITH REMAINS OF THE MESOSCALE COMPLEX OVER OK/NRN TX THIS AFTERNOON. DEEP MOISTURE FORECAST OVER REGION AFTER MIDNIGHT AND MOS REFLECTS THIS WITH LIKELY POPS NRN ZONES...DIMINISHING SWD. GOOD 500 MB HEIGHT FALLS NOTED FOR FRIDAY AS THE SURFACE BOUNDARY SHIFTS INTO CENTRAL MS. DEEP MOISTURE REMAINS IN PLACE AS THE BOUNDARY SINKS SWD...FORECAST INTO SE MS BY 00Z. AIR MASS TO DRY FROM THE NW DURING THE DAY BUT WITH WEAK SHORTWAVE SHIFTING IN FROM THE W FRIDAY BUT WILL NOT TIME END TO PRECIP AT THIS TIME. ANY PRECIP THAT CONTINUES FOR THE FRIDAY NIGHT PERIOD WILL ONLY LAST INTO THE EVENING. WILL LEAVE CHANCE CATEGORY SE ZONES AND SLIGHT CHANCE CENTRAL AREAS. DRY WEATHER RETURNING FOR SATURDAY WITH NLY SURFACE FLOW IN THE WAKE OF THE SURFACE BOUNDARY. WEAK SHORTWAVES MOVING THROUGH SATURDAY AND SATURDAY NIGHT BUT AIR MASS TO REMAIN DRY. NEXT SURFACE TROUGH MOVING INTO THE REGION SUNDAY. BOUNDARY WILL REMAIN DIFFUSE AND BEST MOISTURE NOTED FOR WRN ZONES. LOW LEVEL SLY FLOW RETURNING FOR MONDAY. MODELS SHOW SIGNIFICANT INCREASE IN MOISTURE FIELD FOR MONDAY AS SHORTWAVES CONTINUE TO TRACK ACROSS THE REGION IN NW FLOW ALOFT. SURFACE BOUNDARY REMAINS IN PLACE THROUGH TUESDAY SO WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. AIR MASS DRYING BY WED AS SURFACE RIDGING DEVELOPS. WEATHER LOOKS DRY WED AND THU. JAN 71/88/65/85/63 5510 MEI 71/88/64/86/63 5510 .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:51 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| Jun 13, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 24 min |
| Jun 13, 8:38 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.